Alert archive / California / Special Marine Warnings in 2012
Special Marine Warning 31, NWS Eureka, CA
NWS Eureka, CA issued this special marine warning at Nov 29, 2012, 5:37 AM PST. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 29, 2012, 5:37 AM PST (13:37 UTC)
- Expired
- Nov 29, 2012, 6:16 AM PST
- In force
- 39 min
- Issued by
- NWS Eureka, CA
- Area
- Storm-based polygon
The radar
The Eureka (Bunker Hill) radar (KBHX), 19 km from the middle of the area, began a volume at 13:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 1.6 hours before the alert went out and 261 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1805 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 219 m²/s²
- 0-3 km storm-relative helicity
- 489 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
777
WHUS56 KEKA 291337
SMWEKA
PZZ450-455-470-475-291430-
/O.NEW.KEKA.MA.W.0031.121129T1337Z-121129T1430Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SPECIAL MARINE WARNING
NATIONAL WEATHER SERVICE EUREKA CA
537 AM PST THU NOV 29 2012
THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A
* SPECIAL MARINE WARNING FOR...
WATERS FROM PT. ST. GEORGE TO CAPE MENDOCINO CA FROM 10 TO 60 NM
OVER PACIFIC WATERS...
TO PT. ARENA CA FROM 10 TO 60 NM OVER PACIFIC WATERS...
COASTAL WATERS FROM CAPE MENDOCINO TO PT. ARENA CA OUT 10 NM OVER
PACIFIC WATERS...
COASTAL WATERS FROM PT. ST. GEORGE TO CAPE MENDOCINO CA OUT 10 NM
OVER PACIFIC WATERS...
INCLUDING EEL RIVER MOUTH...KLAMATH RIVER MOUTH...PT. DELGADA AND
TRINIDAD...
* UNTIL 630 AM PST
* AT 531 AM PST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS...PRODUCING SEVERE WINDS IN EXCESS OF 50
KNOTS FROM KLAMATH RIVER MOUTH TO 55 NM WEST OF PT.
DELGADA......MOVING EAST AT 25 KNOTS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MARINERS CAN EXPECT GUSTY WINDS...HIGH WAVES...DANGEROUS LIGHTNING...
AND HEAVY RAINS. BOATERS SHOULD SEEK SAFE HARBOR IMMEDIATELY...UNTIL
THIS STORM PASSES.
&&
LAT...LON 3961 12542 3970 12550 4173 12415 4153 12406
4137 12407 4067 12427 4044 12441 4026 12436
4010 12410 3983 12385 3968 12379
TIME...MOT...LOC 1336Z 216DEG 34KT 4161 12411 4150 12419
4129 12438 4115 12457 4088 12471 4073 12466
4057 12479 4046 12486 4015 12497 3989 12520
$$1 follow-up statement
834
FZUS76 KEKA 291416
MWSEKA
MARINE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EUREKA CA
616 AM PST THU NOV 29 2012
PZZ450-455-470-475-291426-
/O.CAN.KEKA.MA.W.0031.000000T0000Z-121129T1430Z/
616 AM PST THU NOV 29 2012
...SPECIAL MARINE WARNING CANCELLED...
THE AFFECTED AREAS WERE...
WATERS FROM PT. ST. GEORGE TO CAPE MENDOCINO CA FROM 10 TO 60 NM OVER
PACIFIC WATERS...
TO PT. ARENA CA FROM 10 TO 60 NM OVER PACIFIC WATERS...
COASTAL WATERS FROM CAPE MENDOCINO TO PT. ARENA CA OUT 10 NM OVER
PACIFIC WATERS...
COASTAL WATERS FROM PT. ST. GEORGE TO CAPE MENDOCINO CA OUT 10 NM
OVER PACIFIC WATERS...
INCLUDING EEL RIVER MOUTH...KLAMATH RIVER MOUTH AND PT. DELGADA...
LAT...LON 3961 12542 3970 12550 4173 12415 4153 12406
4137 12407 4067 12427 4044 12441 4026 12436
4010 12410 3983 12385 3968 12379
TIME...MOT...LOC 1416Z 216DEG 34KT 4191 12381 4180 12389
4159 12408 4146 12427 4119 12442 4104 12437
4088 12450 4077 12457 4046 12468 4020 12491
$$What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this special marine warning went out at Nov 29, 4:50 AM PST, 47 minutes earlier.
Area forecast discussion, Nov 29, 4:50 AM PST, 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EUREKA CA 450 AM PST THU NOV 29 2012 .SYNOPSIS...A FRONT WILL BRING HEAVY RAIN...GUSTY WINDS AND THE THREAT OF THUNDERSTORMS TO THE COAST TODAY. PERIODS OF MODERATE TO HEAVY RAIN AND STRONG WINDS WILL CONTINUE TONIGHT INTO THE WEEKEND AS MORE STORMS IMPACT THE REGION. && .SHORT TERM...RADAR SHOWS A STRONG SQUALL LINE APPROACHING THE COAST. AS IT PASSES THROUGH OVER THE NEXT FEW HOURS THE IMMEDIATE COAST CAN EXPECT PERIODS OF VERY HEAVY RAIN AND GUSTY WINDS. THIS IS PART OF THE NEXT SYSTEM. QPF AMOUNTS WITH THIS SYSTEM LOOK HEAVY. WIDESPREAD AMOUNTS OF 2 TO 4 INCHES ARE EXPECTED WITH WITH 4 TO 7 INCHES EXPECTED OVER THE FAVORED TERRAIN. ISSUED AN AREAL FLOOD WATCH FOR SMALL STREAMS AND URBAN STREET FLOODING FROM LATE TONIGHT THROUGH EARLY FRIDAY MORNING. THE HEAVIEST RAIN IS EXPECTED TO END TAPER OFF THURSDAY NIGHT SO ENDED THE FLOOD WATCH 14Z FRIDAY. GUSTY WINDS ARE ALSO EXPECTED WITH THIS SYSTEM. THE GFS IS SHOWING 925 MB WINDS 65 TO 70 KT. WITH THE HEAVY RAIN EXPECT SOME OF THESE WILL MIX DOWN AND IMPACT THE HIGHEST PEAKS ALONG THE COAST. THE WIND ADVISORY AND WARNING LOOK GOOD FOR THE REDWOOD COAST AND THE NORTH COAST INTERIOR. GUSTS LOOK TO REMAIN SLIGHTLY LOWER IN MENDOCINO COUNTY SO WILL NOT ISSUE AN ADVISORY. SNOW LEVELS THROUGH THIS SYSTEM WILL REMAIN HIGH...MAINLY ABOVE 5000 FT...SO NO WINTER WEATHER PRODUCTS ARE NEEDED. THIS WILL ALSO KEEP TEMPERATURES FAIRLY WARM AND STEADY. FRIDAY DURING THE DAY SHOWERS WILL CONTINUE ALTHOUGH RAINFALL IS EXPECTED TO BE LIGHTER THAN ON THURSDAY...MAINLY LESS THAN AN INCH. A FEW THUNDERSTORMS ARE POSSIBLE WITH THESE SHOWERS SO ADDED THEM TO THE GRIDS. THE FREEZING LEVEL LOOKS TO BE TOO HIGH FOR MUCH OF A THREAT OF SMALL HAIL. SKIES WILL REMAIN FAIRLY CLOUDY ALTHOUGH A FEW BREAKS ARE POSSIBLE IN THE AFTERNOON. .LONG TERM...AS AN UPPER LEVEL TROUGH CONTINUES TO REMAIN ANCHORED OFF THE PACIFIC NORTHWEST COAST...ONSHORE DIFFLUENT FLOW ALOFT WILL BE TARGETED TOWARD NORTHWEST CALIFORNIA. WITH ABUNDANT LOW LEVEL MOISTURE AND PRECIPITABLE WATER VALUES IN THE 0.70 TO 0.90 RANGE...WIDESPREAD SHOWER ACTIVITY WILL BE ONGOING FRIDAY NIGHT INTO SATURDAY MORNING ENHANCED BY OROGRAPHIC EFFECTS. THE HEAVIEST RAINFALL FRIDAY NIGHT WILL OCCUR ACROSS NORTHERN PORTIONS OF THE CWA IN HUMBOLDT...DEL NORTE...AND TRINITY COUNTIES. ON SATURDAY A MORE ROBUST SHORTWAVE WILL APPROACH THE COAST...WITH MODELS NOW INDICATING IT WILL BE LIKELY CENTERED SOUTH OF THE CAPE WITH ONSHORE FLOW PERSISTING ACROSS THE NORTH. THIS WILL EXPAND RAINFALL ACROSS THE ENTIRE CWA SATURDAY INTO SATURDAY EVENING. BY SATURDAY EVENING TOTAL RAINFALL FRIDAY NIGHT THROUGH SATURDAY WILL BE BETWEEN 1 AND 3 INCHES WITH LOCALLY HIGHER AMOUNTS IN FAVORED TERRAIN. THIS SHOULD HELP HOLD RIVERS AND STREAMS AT HIGH LEVELS PRIMING THE REGION FOR FLOODING SATURDAY NIGHT INTO SUNDAY AS THE LAST IN A SERIES OF SIGNIFICANT SYSTEMS MOVES THROUGH THE AREA. AN ADDITIONAL 2 TO 4 INCHES OF RAINFALL WITH HIGHER AMOUNTS APPROACHING 6 INCHES IN THE MOUNTAINS IS EXPECTED SATURDAY EVENING THROUGH SUNDAY MORNING. MODELS ARE TRENDING TOWARD THIS SYSTEM POSSIBLY IMPACTING AREAS ACROSS THE SOUTHERN HALF OF THE CWA WITH THE GREATEST RAINFALL AND STRONG WINDS. THUS MAIN STEM RIVERS WILL RISE SIGNIFICANTLY WITH THE POTENTIAL FOR FLOODING ON THE NAVARRO...EEL...AND RUSSIAN RIVERS. ADDITIONALLY SMALL STREAMS WILL BE ON THE RISE WITH LOCATIONS OF PARTICULAR CONCERN BEING SMALL STREAMS AROUND HUMBOLDT BAY AND ALONG THE MENDOCINO COAST. THE GARCIA RIVER NEAR PT ARENA MAY ALSO RISE TO LEVELS THAT IMPACT HIGHWAY 1. THUS A SECOND AREAL FLOOD WATCH WILL LIKELY BE NEEDED SATURDAY INTO SUNDAY. SHOWERS WILL CONTINUE SUNDAY WITH THUNDER POSSIBLE INTO SUNDAY EVENING AS COLD AIR ALOFT AND INSTABILITY INCREASES BEHIND THE SYSTEM SATURDAY NIGHT. WEAK RIDGING WILL BEGIN TO BUILD OVER NORTHERN CALIFORNIA SUNDAY NIGHT INTO MONDAY FINALLY BRINGING A BREAK IN THE RAINFALL. HOWEVER ANY BREAK WILL BE SHORT LIVED WITH MODELS INDICATING A NEW SYSTEM BEGINNING TO MOVE TOWARD THE COAST TUESDAY MORNING INTO WEDNESDAY...PRIMARILY IMPACTING AREAS ACROSS THE NORTHERN HALF OF THE CWA. && .AVIATION...CIGS AND VSBYS WILL FALL TO MVFR OR BELOW TODAY AS MODERATE TO HEAVY RAIN DEVELOPS. ISOLATED TSTMS WILL OCCUR EARLY THIS MORNING AT CEC AND ACV AND MAY PRODUCE GUSTS TO 50 KT OR MORE. WINDS SHOULD DIMINISH LATER THIS MORNING...BUT IT WILL STILL BE BLUSTERY THROUGH TONIGHT. WEAK INSTABILITY TONIGHT MAY GENERATE ISOLATED TSTMS TONIGHT...MAINLY NEAR THE COAST AND OVER THE WATERS. && .MARINE...VAD WIND PROFILE WAS SHOWING 50-60KT IN THE BOUNDARY LAYER EARLY THIS MORNING. A SQUALL LINE WAS MOVING THROUGH THE OUTER WATERS EARLY THIS MORNING AND PROBABLY GENERATING GUSTS OF 50 KT OR GREATER. BUOY 22 HAS BEEN GUSTING AROUND 50 KT SINCE 1AM AND SHOULD PEAK IN ANOTHER HOUR TWO WITH HIGHER GUSTS TO 60 KT STILL A DISTINCT POSSIBILITY. CONSENSUS AMONGST THE VARIOUS MODELS IS FOR GRADIENT LEVEL WINDS TO DIMINISH LATER THIS MORNING INTO THIS AFTERNOON. HOWEVER GALE GUST TO 40 KT ARE STILL EXPECTED. WAVY FRONT SHOULD PUSH INLAND LATE TONIGHT INTO EARLY FRIDAY MORNING...WITH WINDS FALLING AFTER FROPA. GFS AND NAM12 WERE NOT IN REAL GOOD AGREEMENT ON HOW FAST THE WINDS DECREASE SO BLENDED THE TWO FIELDS. ALSO...MORE STORMS WILL KICK UP THE WINDS LATER ON FRI AND INTO THE WEEKEND. WINDS DO NOT APPEAR QUITE AS STRONG AS THE LAST TWO STORMS BUT CERTAINLY HAVE THE POTENTIAL TO GENERATE GUST TO 35-40 KT. ENP HAS A SW COMPONENT DOMINATING THE WAVE SPECTRUM TODAY AND TONIGHT AND THEN LARGE WESTERLY SWELL TAKING OVER ON SUN. EXPECT ADVISORIES OR WARNINGS FOR SEAS AND/OR ADVISORIES AND POSSIBLE WARNINGS FOR WINDS INTO THE WEEKEND. && .HYDROLOGY...HEAVY RAIN INTO TONIGHT IS EXPECTED TO BRING LOCALIZED URBAN AND SMALL STREAMS FLOODING. RAINFALL AMOUNTS OF 2 TO 4 INCHES ARE EXPECTED IN ABOUT A 12 TO 18 HOUR PERIOD. && .EKA WATCHES/WARNINGS/ADVISORIES... CA... HIGH WIND WARNING FOR CAZ003. WIND ADVISORY FOR CAZ001. FLOOD WATCH FOR CAZ001-002-003-004-076. NORTHWEST CALIFORNIA COASTAL WATERS... STORM WARNING FOR PZZ470. GALE WARNING FOR PZZ450-455-475. && VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA FOLLOW US ON FACEBOOK AND TWITTER AT: HTTP://WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.EUREKA.GOV HTTP://WWW.TWITTER.COM/NWSEUREKA
Hazardous weather outlook, Nov 29, 3:59 AM PST, 1 hour 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 359 AM PST THU NOV 29 2012 CAZ003-301330- NORTH COAST INTERIOR- 359 AM PST THU NOV 29 2012 ...HIGH WIND WARNING IN EFFECT UNTIL 8 PM PST THIS EVENING... ...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. A HIGH WIND WARNING IS CURRENTLY IN EFFECT. A FLOOD WATCH IS CURRENTLY IN EFFECT. A FRONT WILL BRING HEAVY RAIN AND GUSTY WINDS THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE WET AND UNSETTLED WEATHER WILL CONTINUE THROUGH THE WEEKEND WITH ABUNDANT RAINFALL AND SHARP RISES ON AREA RIVERS AND STREAMS. FLOODING IN SOME LOCATIONS ON THE MAINSTEM RIVERS IS EXPECTED. SPECIFIC FLOOD PRODUCTS WILL BE ISSUED AS THE FLOODING NEARS. FOR FURTHER DETAILS PLEASE REFER TO NOAA WEATHER RADIO OR WEATHER.GOV/EUREKA. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN EUREKA. CAZ001-301330- REDWOOD COAST- 359 AM PST THU NOV 29 2012 ...WIND ADVISORY IN EFFECT UNTIL 8 PM PST THIS EVENING... ...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. A WIND ADVISORY IS CURRENTLY IN EFFECT. A FLOOD WATCH IS CURRENTLY IN EFFECT. A FRONT WILL BRING THE THREAT OF THUNDERSTORMS WITH DAMAGING WINDS TODAY ALONG WITH HEAVY RAIN AND GUSTY WINDS THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE WET AND UNSETTLED WEATHER WILL CONTINUE THROUGH THE WEEKEND WITH ABUNDANT RAINFALL AND SHARP RISES ON AREA RIVERS AND STREAMS. FLOODING IN SOME LOCATIONS ON THE MAINSTEM RIVERS IS EXPECTED. SPECIFIC FLOOD PRODUCTS WILL BE ISSUED AS THE FLOODING NEARS. FOR FURTHER DETAILS PLEASE REFER TO NOAA WEATHER RADIO OR WEATHER.GOV/EUREKA. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN EUREKA. CAZ004-076-301330- UPPER TRINITY RIVER-MENDOCINO INTERIOR- 359 AM PST THU NOV 29 2012 ...FLOOD WATCH IN EFFECT FROM 10 AM PST THIS MORNING THROUGH LATE TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. A FLOOD WATCH IS CURRENTLY IN EFFECT. A FRONT WILL BRING HEAVY RAIN AND GUSTY WINDS THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE WET AND UNSETTLED WEATHER WILL CONTINUE THROUGH THE WEEKEND WITH ABUNDANT RAINFALL AND SHARP RISES ON AREA RIVERS AND STREAMS. FLOODING IN SOME LOCATIONS ON THE MAINSTEM RIVERS IS EXPECTED. SPECIFIC FLOOD PRODUCTS WILL BE ISSUED AS THE FLOODING NEARS. FOR FURTHER DETAILS PLEASE REFER TO NOAA WEATHER RADIO OR WEATHER.GOV/EUREKA. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN EUREKA. CAZ002-301330- MENDOCINO COAST- 359 AM PST THU NOV 29 2012 ...FLOOD WATCH IN EFFECT FROM 10 AM PST THIS MORNING THROUGH LATE TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. A FLOOD WATCH IS CURRENTLY IN EFFECT. A FRONT WILL BRING THE THREAT OF THUNDERSTORMS WITH DAMAGING WINDS TODAY ALONG WITH HEAVY RAIN AND GUSTY WINDS THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE WET AND UNSETTLED WEATHER WILL CONTINUE THROUGH THE WEEKEND WITH ABUNDANT RAINFALL AND SHARP RISES ON AREA RIVERS AND STREAMS. FLOODING IN SOME LOCATIONS ON THE MAINSTEM RIVERS IS EXPECTED. SPECIFIC FLOOD PRODUCTS WILL BE ISSUED AS THE FLOODING NEARS. FOR FURTHER DETAILS PLEASE REFER TO NOAA WEATHER RADIO OR WEATHER.GOV/EUREKA. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN EUREKA.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 29, 2:27 AM PST | Special Marine Warning | EKA | 48 min | |
| Nov 29, 3:11 AM PST | Special Marine Warning | EKA | 64 min | |
| Nov 29, 3:56 AM PST | Special Marine Warning | EKA | 49 min | |
| Nov 29, 4:35 AM PST | Special Marine Warning | EKA | 55 min | |
| Nov 29, 7:14 AM PST | River Flood Warning | EKA | Mendocino | 32 hr |
| Nov 29, 9:15 AM PST | Areal Flood Advisory | EKA | Del Norte, Humboldt, Mendocino | 3 hr |
| Nov 29, 1:31 PM PST | Areal Flood Advisory | EKA | Del Norte, Humboldt | 3 hr |
| Nov 29, 2:59 PM PST | River Flood Advisory | EKA | Mendocino | 19 hr |
| Nov 29, 3:04 PM PST | Wind Advisory | EKA | 10 hr | |
| Nov 29, 3:22 PM PST | Gale Warning | EKA | 12 hr |
Nearby
Special Marine Warnings in California, 2012Every special marine warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.